# SDR XPCA2016FA0000359

- Difficulty date: August 4, 2016
- Submitted: August 8, 2016
- Operation: Air carrier
- Aircraft: N22WF
- Make and model: Piper PA-31T
- Aircraft serial: 31T7920007
- Engine: Pwa PT6A60A
- System (JASC): 2140 · Heating System
- Part: Line
- Part number: 10E214
- Part serial: 7791131
- Condition: Crushed
- Location: Heater
- Part time: 138 hours
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

THERE WAS A REPORT TO CENTER BY THE PILOT OF SMOKE IN THE COCKPIT.  WORKING WITH THE INSPECTOR OF ONE OF OUR ACFT THAT WAS IN THE SHOP FOR A 100HR INSPECTION. WHEN IT CAME TIME TO INSPECT THE HEATER WE HAD ONE PERSON INSIDE THE PLANE AND ONE AT THE HEATER BAY.  AT THE POINT OF LIGHT OFF, THE CABIN BEGAN TO FILL WITH SMOKE AND FUMES. THE PERSON AT THE HEATER WITNESSED SMOKE COMING FROM THE HEATER CONNECTIONS.  WE REMOVED THE HEATER AND DID A VISUAL INSPECTION AND FOUND THE COMBUSTION LINE TO BE SEVERELY CRUSHED, BENT, DEFORMED AND CRACKED.  ALLOWING COMBUSTION GASSES TO ENTER THE CABIN.  THIS HEATER WAS INSTALLED 06/11/2012 AND HAD A TOTAL OF 138 HRS.  WE DISCUSSED THE CONDITION OF THE HEATER WITH EVERYONE ON THE CREW AND WE ALL AGREE THAT IF THEY DID NOT MALFUNCTION THE ONLY OTHER THING COULD BE OPERATIONAL CONTROL BY TURNING HEATER OFF AND NOT LETTING IT COOL DOWN BEFORE TURNING OF THE FAN.
